Tedisamil, a class III antiarrhythmic drug, is a P-glycoprotein substrate. Tedisamil treatment may implicate coadministration with class IV antiarrhythmics such as verapamil, a P-glycoprotein inhibitor. Pharmacokinetic and pharmacodynamic interactions between tedisamil and verapamil were evaluated in a double-blind, crossover study. Twelve healthy volunteers received a 3-day treatment of tedisamil (100 mg bid), verapamil (180 mg bid), a combination of these drugs, or placebo. Blood pressure and electrocardiograms were assessed daily and cardiac output and pharmacokinetics on day 3. Combination of tedisamil and verapamil increased tedisamil plasma concentrations (AUC(0-12 h): +77%, CI(90%): +51% to +108%; C(max): +78%, CI(90%): +57% to +102%) compared to tedisamil monotreatment but decreased plasma concentrations of verapamil (AUC(0-12 h): -21%, CI(90%): -32% to -8%; C(max): -28%, CI(90%): -39% to -14%) and norverapamil (AUC(0-12 h): -17%, CI(90%): -28% to -6%; C(max): -20%, CI(90%):-29% to -10%) compared to verapamil monotreatment. Compared to placebo, verapamil and the combination treatment increased PR by 23.5 (CI(95%): 17.9 to 29.2) ms and 12.2 (5.7 to 17.0) ms, respectively. Compared to placebo, tedisamil and the combination treatment increased QTc by 27.8 (15.8 to 39.8) ms and 45.7 (33.7 to 57.7) ms, respectively. Thus, concomitant use of tedisamil with P-glycoprotein inhibitors likely results in clinically significant drug interactions.